# SDR 98ZZZX1448

- Difficulty date: March 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N54048
- Make and model: Cessna 172P
- Aircraft serial: 17274857
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Seat
- Condition: Damaged
- Location: Nr 3 Cyl Exh Vlv
- Part time: 4,627 hours
- Stage of operation: IN
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

DURING AIRCRAFT RUN-UP, THE PILOT NOTICED THE ENGINE WAS RUNNING ROUGH.  THE MECHANIC PULLED A COMPRESSION CHECK AND FOUND THAT NR 3 CYLINDER HAD NO COMPRESSION.  FURTHER INVESTIGATING AND CYLINDER REMOVAL SHOWED THE EXHAUST VALVE SEAT INSIDE THE CYLINDER HAD SLIPPED OUT FROM ITS GROOVE; THUS, NOT ALLOWING FOR PROPER VALVE SEATING.
